Vicodin is prescribed to provide relief from moderate to severe pain. A combination of hydrocodone, an opioid, and acetaminophen, Vicodin has the power to numb pain, making users feel relaxed. But Vicodin also has a great potential to be misused, sometimes even leading to a substance use disorder in teens. And as a result of its psychological dependence, many withdrawal symptoms could potentially lead to death in teens. Since Vicodin withdrawal symptoms can lead to death if left untreated, according to WebMD, it is best to support your teen with treatment options to help them reach sobriety.
What Is Vicodin Withdrawal?
Vicodin withdrawals are typically not life-threatening experiences, but they do present discomfort for teens who misuse the drug. These symptoms include:
- Muscle aches and pains
- Runny nose
Severe Vicodin Withdrawal Symptoms
The risk of dangerous withdrawal symptoms increases the longer a teen misuses the drug. Often, the more severe the symptoms, the more difficult they are for the user’s mind and body to handle. More painful withdrawal symptoms associated with Vicodin use include:
- Muscle pain
Painful withdrawal symptoms such as these often occur at different times for different teens who use it frequently. This buildup is because their body develops a tolerance for Vicodin and needs to use it more regularly to avoid withdrawal. If you want to stop using Vicodin, the best way is to seek treatment that will place you under the care of a physician who can support you through the detox process.
Is Vicodin Withdrawal Dangerous?
Vicodin withdrawal symptoms occur when a teen who frequently uses it either decides to stop or does not have access to the opioid. When this occurs, they will experience physical pain and psychological triggers that will make it challenging to manage to get clean. These severe withdrawal symptoms often cause teens to relapse and use Vicodin again. So, just how harmful are Vicodin withdrawal symptoms? Symptoms such as vomiting and diarrhea will cause dehydration for Vicodin users. These symptoms can also cause chemical imbalances or low mineral sources in the body. Another danger that can be present is if a teen vomits and it enters the lungs, they can experience aspiration. This effect makes it easy to choke or for a lung infection to develop. But the most hazardous withdrawal symptoms may come well after a person has completed a detox program. After undergoing detox and withdrawal, a teen’s tolerance will significantly decrease. If they begin using Vicodin again at the same dosage as they previously did, there is a potential for an overdose.
Vicodin Withdrawal Is Deadly, Get Help at Destinations for Teens
If the teen in your life is misusing Vicodin or another opioid, it is time to seek help. Many parents often know they need to do something different to help their children but do not know how to begin. Attending a treatment program for opioid use will teach your teen the dangers of Vicodin use. They will also learn the best coping mechanisms that will support their recovery. There’s no need to worry about deadly Vicodin withdrawal if teens get the treatment to stop using opioids to mask their pain and support their emotional triggers. In a treatment program, your teen will participate in individual, group, and creative therapy programming that will help them learn to navigate their emotional pain effectively. Stop wondering if your teen is going to get better on their own, and instead, find a supportive environment to help your teen. The opioid treatment program at Destinations for Teens can help. Contact us at 877.466.0620 to learn more about the programs that could save your teen’s life.